MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM; MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM; MITRAL VALVE REPAIR DEVICES
Model Number CDS0701-NT
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Difficult to Remove (1528)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 02/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents reported from this lot.Based on available information, the cause of the reported difficult to remove was unable to be determined.The reported unspecified tissue injury was a cascading event of the reported difficult to remove.The reported difficult leaflet grasping and poor image resolution were due to challenging patient anatomy.The reported patient effect of tissue injury as listed in the mitraclip system instructions for use is a known possible complication associated with mitraclip procedures.The reported unexpected medical intervention was the result of case-specific circumstances.There is no indication of a product quality issue with respect to manufacture, design or labeling.The additional mitraclip device referenced is filed under separate medwatch report number.
 
Event or Problem Description
This is filed to report difficulty retracting the clip causing tissue damage.It was reported that a mitraclip procedure was performed to treat functional mitral regurgitation (mr) grade 4+ with a dilated left ventricle, and a restricted and cleft posterior leaflet.It was noted during the deployment process with the first clip (20615r185), a knot was found in the lock line.The lock line was removed from the opposite end without complication and the clip was deployed successfully.Shortly after, a small flail was noted.A second clip (20217r173) was then prepared and advanced into the patient to further reduce mr.Difficulty grasping was experienced so the physician elected to retract the clip back into the left atrium.At this time a larger flail was observed.It was suspected that there was chordal interaction with this clip when retracting into the left atrium.The clip was then implanted to treat the flail.It was also noted that the flail was attributed to the patient having friable and diseased tissue.The procedure was concluded with a resulting mr of grade 2+.There was no clinically significant delay in the procedure and no adverse patient sequelae.No additional information was provided.

Brand Name
MITRACLIP G4 CLIP DELIVERY SYSTEM
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16483097
Report Number2135147-2023-01011
Device Sequence Number7482167
Product Code NKM
UDI-Device Identifier08717648230943
UDI-Public08717648230943
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2023
Device Model NumberCDS0701-NT
Device Catalogue NumberCDS0701-NT
Device Lot Number20217R173
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2023
Initial Report FDA Received Date03/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1 IMPLANTED MITRACLIP.; STEERABLE GUIDE CATHETER.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale
Patient RaceBlack Or African American